Withdrawal delirium (delirium tremens) can mimic many other critical illnesses we see including but not limited to sepsis, toxidromes, excited delirium, and hyperthermia, making it a life-threatening disease that is often underrecognized.
A 63 year-old female presents to the Emergency Department with sudden onset chest pain that is tearing to the back. Blood pressure is 200/110 and the patient looks very uncomfortable. You order a CTA of the Chest, Abdomen and Pelvis and diagnose Aortic Dissection. What is the medication of choice in the initial management of aortic dissection in this patient?
Answer is C: Esmolol
A 2-year old presents with a chief complaint of accidental mothball ingestion 2 days ago (as per his mother). He appears pale and has had a couple episodes of vomiting. He has a history of G6PD deficiency. What are your immediate concerns? (read more for the answer)
A very gravid patient arrives in your ED after sudden cardiac arrest. You begin to panic as you wonder what differences you need to consider for a pregnant patient in cardiac arrest. Lucky for you, you are an avid EM Daily reader!
You are resuscitating a septic patient in the emergency department and are about to click on the order for a fluid bolus. You are confronted with several options for isotonic crystalloid including normal saline, lactated ringer's, and something called "Plasma-Lyte A." A New England Journal article, hot off of the presses, will almost certainly influence this decision in the coming months and years. Read on for a synopsis of this certain-to-be controversial paper.
You scroll through the CT head of your cirrhotic trauma patient and note the pictured findings. He takes no blood thinners. His INR is 1.9 and platelets are 85. The neurosurgeon is recommending you “reverse his underlying coagulopathy.” Read ahead for tips for what to do next!